MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3
Catalog Number 816085100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample with biotestcell 3 on the tango infinity.The specificity of the missed antibody was anti-c.The anti-c was detected and identified in the manual gel method.The customer sent a tango infinity image which showed the negative result with the c positive cell #1 of biotestcell 3.The customer returned the supposedly defective product biotestcell 3 for investigational testing, the affected anti-human globulin (ahg) anti-igg solidscreen ii and two patient samples (labeled as (b)(6)).According to the documentation provided by the customer only sample (b)(6) was processed on tango infinity.Our quality control laboratory tested the patient sample (b)(6) with the complaint sample as well as their retention sample of biotestcell 3 on the tango infinity and could confirm the customer¿s finding.The patient sample yielded a negative result.Additionally the complaint sample as well as the retention sample were tested with different controls and samples, e.G.Anti-c, on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.Due to the low amount of patient sample (b)(6) it could not be tested on tango infinity.Patient sample (b)(6) was tested in the tube technique and yielded a positive result only with bromelin in the enzyme method, but negative reactions in the immediate spin, the liss test at 37¿c and the liss-iat.Due to the low amount patient sample (b)(6) was tested in the tube technique (method immediate spin, the liss test at 37¿c and the liss-iat) and yielded negative results.Furthermore both patient samples were tested manually in the ih-system and yielded a positive reaction with the c positive reagent red blood cell.Additionally patient sample (b)(6) was tested manually with an identification panel in the ih-system and the presence of the anti-c could be confirmed.The correct function of the anti-human globulin (ahg) anti-igg solidscreen ii provided by the customer was confirmed by testing the ahg for potency.Based on our test results we could confirm the presence of anti-c in the sample (b)(6) which could be detected in the ih-system and the enzyme method.There is an appropriate note in the section limitation of the instruction for use: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." testing by our quality control laboratory confirmed the allegedly defective lot of biotestcell 3 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango infinity was inspected by one of our field service engineers.He provided result image of one sample, but of very poor quality and not in color.It can be only recognized that all 3 cells of screening with biotestcell 3 are showing negative result.The customer did not take any photos of the manually processed gel cards used for the gel testing.The engineer was on site to check instruments function and to collect copy log files, databases and images.He performed metrology qualification procedure and could confirm that the instrument is operating within specification.The metrology certificate shows that all modules reveal acceptable measurement parameters and passing quality control results.Post adjustment camera setting values are within acceptable range and the log files did not show any issue relevant abnormalities.No indication for an instrument malfunction could be identified on current data.The service engineer confirmed a proper function of the instrument by metrology qualification.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 3
Common Device Name
BIOTESTCELL 3
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key10023826
Report Number9610824-2020-00022
Device Sequence Number2956477
Product Code QHT
UDI-Device Identifier07611969952687
UDI-Public(01)07611969952687(17)200504(10)8011011-00
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2020
Device Catalogue Number816085100
Device Lot Number8011011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2020
Initial Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1